MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US BI MENTUM PFRK CEM CUP 43; BI MENTUM CUP

DEPUY ORTHOPAEDICS INC US BI MENTUM PFRK CEM CUP 43; BI MENTUM CUP
Model Number BI-MENTUM CEMENTED CUP 43
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Clinical adverse event received for dislocation: competitor head and liner.The bi mentum liner and cup are being reported for the dislocation.Event is considered serious.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2021, date of event: (b)(6) 2021, (left hip).Treatment: closed reduction / manipulation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: (impact code).
 
Event or Problem Description
Clinical notification update received which indicates that the hip has now been revised to address the dislocation adverse event.The hip revision occurred on (b)(6) 2021, and the revision log entry reported that the bimentum construct liner assembly (2 components bi mentum pfrk cem cup 43 and bi mentum pfrk pe liner 22 43), and the competitor femoral head and stem proximal body components, were revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Examination of provided x-ray images does identify a dislocation event.The acetabular cup is positioned more vertically than is recommended by depuy.Improper cup positioning can be a factor in dislocation events.Nothing indicative of a product problem is identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
BI MENTUM PFRK CEM CUP 43
Common Device Name
BI MENTUM CUP
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12267052
Report Number1818910-2021-50022
Device Sequence Number17454142
Product Code LZO
UDI-Device Identifier03662200015382
UDI-Public03662200015382
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2021
Report Date (Section F) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberBI-MENTUM CEMENTED CUP 43
Device Catalogue NumberDS4901143
Device Lot Number1907185A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/08/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/20/2021
01/21/2022
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date10/06/2021
01/27/2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.7 COCR CABLE WITH TI CRIMP 750-STERILE; 1.7 COCR CABLE WITH TI CRIMP 750-STERILE; BI MENTUM PFRK CEM CUP 43; BI MENTUM PFRK PE LINER 22 43; DEPUY/CMW 2G; LFIT V40 FEMORAL HEAD 22.2MM +3MM; RESTORATION CONE BODY; STIMULAN RAPID CURE 10CC; 1.7 COCR CABLE WITH TI CRIMP 750-STERILE; 1.7 COCR CABLE WITH TI CRIMP 750-STERILE; BI MENTUM PFRK CEM CUP 43; BI MENTUM PFRK PE LINER 22 43; DEPUY/CMW 2G; LFIT V40 FEMORAL HEAD 22.2MM +3MM; RESTORATION CONE BODY; STIMULAN RAPID CURE 10CC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight61 KG
Patient EthnicityNon Hispanic
Patient RaceWhite
Date Report Sent to FDA08/03/2021